Nayak, Tapan Kumar and Sivarajan, Kumar N (2002) Routing and Dimensioning of Optical Networks under Traffic Growth Models: An Asymptotic Analysis. In: IEEE Global Telecommunications Conference, 2002. GLOBECOM '02, 17-21 November, Taipei,Taiwan, Vol.3, 2721 -2725.
In this paper we consider the problem of routing and dimensioning in a large optical network, assuming the traffic is growing over time. In optical networks, traffic is carried through lightpaths and we model the traffic as follows: lightpaths arrive randomly according to a time-varying Poisson process and hold for a random time with a general distribution. We are interested in dimensioning the links so that the first lightpath request rejection occurs, with high probability, after a specified period of time, T, and thus the network requires no capacity upgrading in that time period. We propose a solution based on the absorption probability - the probability that at least one lightpath request is rejected in the time interval (0, T). Computation of exact absorption probability is possible for a few specific holding time distributions (e.g., exponential) and it requires large computing resources. We propose a method which has low computational complexity to approximate the absorption probability for a general holding time distribution based on an asymptotic analysis and we show that it is quite accurate in the desired range of low absorption probabilities.
|Item Type:||Conference Paper|
|Additional Information:||Copyright 1990 IEEE. Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from the IEEE.|
|Department/Centre:||Division of Electrical Sciences > Electrical Communication Engineering|
|Date Deposited:||24 Jan 2006|
|Last Modified:||19 Sep 2010 04:23|
Actions (login required)